MAUDE Adverse Event Report: CAREFUSION ALARIS EXTENSION SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION ALARIS EXTENSION SET; SET, EXTENSION, INTRAVASCULAR
Model Number MX9166
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: non bd spiros adapter.The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.Patient age and dob requested but not provided, however, the event reportedly occurred on the pediatric oncology department, therefore it is presumed that the patient was a pediatric patient.
 
Event or Problem Description
It was reported that the tubing set filter was found to have leaked from the "circle area" on the backside of the filter prior to the initiation of a chemotherapy infusion in the pediatric oncology department.
 
Additional Manufacturer Narrative
The customer¿s report that the tubing set filter leaked from the vent was confirmed.Inspection noted the air vent membrane of the 0.2 micron filter was wetted/compromised and testing observed a leak (termed ¿weeping out¿) from the same area.The possible causes of the observed filter vent leak, based on previous investigations, are likely due to infusate clog/oversaturation of filter, or time in use to the extent that fluid flow is restricted, and/or fluid resistance.Testing was performed by allowing/pushing fluid through.It was observed that the fluid only leaked out from the vent of the 0.2 micron filter.No leaks or any other issues from anywhere were observed.Further pressure testing the set up to 30psi while submerged underwater observed no unexpected leaks or any issues.The root cause was not identified.
 
Event or Problem Description

Brand Name
ALARIS EXTENSION SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8907992
Report Number9616066-2019-02288
Device Sequence Number11445725
Product Code FPA
UDI-Device Identifier10885403237652
UDI-Public10885403237652
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2024
Device Model NumberMX9166
Device Catalogue NumberMX9166
Device Lot Number19017181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,PRI TUBING,8100,THERAPY DATE UNKNOWN; NON BD PRIMARY TUBING SET